Virginia, 2006

Hail and Damaging Winds in Virginia, August 4, 2006

August 4, 2006 · NWS AKQ · 7 events in 7 counties and zones

6 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 4, 1:43 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 4, 1:43 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT FRI AUG 4 2006

.SHORT TERM /REST OF TODAY AND TONIGHT/...
TSRAS STARTING TO FIRE OVER VA AHEAD OF PRE FRONTAL TROF. CURRENTLY
H85 TROF (LOWERS THE DEW PT AT SFC) STRETCHES FROM SRN NEW
ENGLD...SOUTHEAST THROUGH WV AND INTO TN.

WEAK FRONTAL BOUNDARY IN COMBINATION WITH H85-H70 TROF DEFORMATION
AXIS WILL RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. MBE
VELOCITIES EXCEEDING 35 KTS OVER THE CWA THIS AFTERNOON INTO THE
EVENING HOURS SUGGESTING FAST MOVING STORMS. STORMS WILL
DEVELOP/INTENSIFY/DIMINISH QUICKLY (PULSE TYPE STORMS) THIS
AFTERNOON. THIS IS DUE TO THE FACT THAT BUFKIT SUGGESTS THE LOW LVL
JET/CLOUD LAYER (UPDRAFT/DOWNDRAFT) VECTORS WILL NOT WORK AGAINST
EACH OTHER IN ORDER TO BE ABLE TO SUPPORT LONGER LIVED STORMS.
STORMS WILL BECOME MORE MULTICELL IN NATURE (LONGER DURATION STORMS)
BY LATE EVENING OVER SRN HALF OF THE CWA AS OUTFLOW BOUNDARIES FROM
EARLIER STORMS INTERACT WITH WEAK SFC WIND CONVERGENCE ZONES.
STRONGER VERTICAL SHEER WILL ALSO EXIST...AIDING IN THE DEVELOPMENT
OF MORE WIDESPREAD ACTIVITY.

TOWARDS LATE EVENING THE CHC FOR WIDESPREAD SHRA/TSRA WILL END OVER
NRN HALF OF THE CWA BUT A FEW LINGERING SHOWERS MAY PERSIST FOR A
FEW HOURS AFTER MIDNIGHT BEFORE H85 TROF PUSHES THROUGH ALLOWING DRY
AIR AT MID LVLS TO REACH THE SFC.

TOWARDS THE VA/NC BORDER MODERATE TO HEAVY RAINFALL WILL CONTINUE
INTO PORTIONS OF THE OVERNIGHT HOURS AS H85 FRONT STALLS OUT. AN
ISOLATED SEVERE STORM MAY STILL BE POSSIBLE AFTER MIDNIGHT (NC
ZONES). SOME AREAS MAY SEE STORM TOTAL AMOUNTS OF 1 TO 2 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS WHERE THUNDERSTORMS CONTINUE TO
REDEVELOP (ESPECIALLY SOUTH OF 1-95).

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
SFC FRONTAL BOUNDARY WILL SAG JUST SOUTH OF THE REGION ON SAT...BUT
CHCS OF RAIN WILL CONTINUE AS H85 TROF HOLDS UP ALONG VA/NC BORDER.
ZONAL FLOW WILL BE IMPEDED BY FAST MOVG SHRTWVS OVER THE NRN HALF
OF THE CONUS AND PHASE WITH JET STREAKS COMING OUT OF THE DESERT SW.
COOLER AIR FROM THE NW WILL INTERACT WITH MOISTURE FROM THE SW
ALLOWING FOR CHCS FOR PRECIP OVER PORTIONS OF THE CWA THROUGH THE
WKND AND INTO EARLY NEXT WITH THESE QUICK MOVG SYSTEMS. FORECAST
TIMING OF THESE UNCERTAIN...BUT MOST ACTIVITY WILL BE MAINLY
AFTN/EVE ON SOME DAYS WITH DRY PERIODS IN BETWEEN.

&&

.AVIATION...
MVFR CONDITIONS AT MOST TAF SITES DUE TO REDUCED VSBY WITH HAZE.
SOME TSTMS HAVE ALREADY DEVELOPED AS FRONTAL BNDRY APPROACHES...AND
TSTM ACTIVITY EXPECTED TO INCREASE THIS AFTN AND INTO THE EVENING
HOURS. WIND GUSTS POSSIBLE WITH THE STRONGEST STORMS...BUT GUSTS NOT
IN TAFS UNTIL WE CAN SEE WHERE THE TSTMS WILL DEVELOP. MOST TAF SITES
HAVE -TSRA STARTING AT 22Z.

&&

.MARINE...
A COLD FRONT IS SLOWLY PROGRESSING SOUTH ACROSS THE MID ATLANTIC
THIS EVENING. NORTHEASTERLY WINDS BEHIND THE FRONT WILL GENERALLY BE
ONLY 10-15 KT TONIGHT. HOWEVER...TRENDS ON THE CHES BAY MAY HAVE TO
BE MONITORED IN THE CASE THAT WINDS OFF THE SFC APPROACH 20
KT...WITH SST ON THE BAY IN THE M/U80S COULD SEE A BRIEF PERIOD OF
HIGHER WINDS. OTHERWISE...QUIET CONDITIONS ON THE WATERS THROUGH THE
WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY FOR MDZ021>025 UNTIL 8 PM FRIDAY.
NC...EXCESSIVE HEAT WARNING FOR NCZ012>017-030>032-102 UNTIL 8 PM
     FRIDAY.
VA...HEAT ADVISORY FOR VAZ048-049-060>086-088>091-094-095-099-100
     UNTIL 8 PM FRIDAY.
  ...EXCESSIVE HEAT WARNING FOR VAZ087-092-093-096>098 UNTIL 8 PM
     FRIDAY.
MARINE...NONE.
&&

SHORT/LONG TERM...WAMSLEY
AVIATION...SIEBERS
MARINE...KIMBALL
Hazardous weather outlook, Aug 4, 3:56 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 AM EDT FRI AUG 4 2006

MDZ021>025-VAZ048-049-060>086-088>091-094-095-099-100-050900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-ACCOMACK-NORTHAMPTON VA-
456 AM EDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDEX VALUES BETWEEN
105 AND 110 DEGREES. SEE WBCNPWAKQ FOR DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE TIME FRAME FOR
ANY SEVERE THUNDERSTORMS TO OCCUR IS BETWEEN 2 AND 10 PM. THE MAIN
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL
MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

NCZ012>017-030>032-102-VAZ087-092-093-096>098-050900-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
456 AM EDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY FOR HEAT INDEX VALUES
AT OR ABOVE 110 DEGREES. SEE WBCNPWAKQ FOR DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND
TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE TIME FRAME FOR
ANY SEVERE THUNDERSTORMS TO OCCUR IS BETWEEN 4 AND 11 PM. THE
MAIN WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL.
HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

ANZ630>633-650-652-654-656-658-670-050900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
456 AM EDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND
TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE TIME FRAME FOR
ANY SEVERE THUNDERSTORMS TO OCCUR IS BETWEEN 4 AND 12 PM. THE MAIN
WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

44

In the hours before

Special weather statement, Aug 4, 1:01 PM EST, 1 hour 44 minutes before
SHORT TERM FORECAST
NATIONAL WEATHER SERVICE WAKEFIELD VA
201 PM EDT FRI AUG 4 2006

VAZ062-063-071-072-041900-
GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-
201 PM EDT FRI AUG 4 2006

...STRONG THUNDERSTORM MOVING THROUGH THE PEIDMONT AREA..

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES WEST OF ASHLAND...MOVING SOUTHEAST AT 10 MPH.
THE THUNDERSTORMS WILL BE NEAR GILMAN AT 210 PM EDT...SHORT PUMP AT
230 PM EDT...ELMONT AT 240 PM EDT...LAUREL...AND...GLEN ALLEN AT 255
PM EDT...SOLOMONS STORE...AND...LAKESIDE AT 300 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DOWNTOWN RICHMOND...
EAST HIGHLAND PARK...HANOVER...HIGHLAND SPRINGS...MANQUIN...
MECHANICSVILLE...MONTPELIER...STUDLEY AND TUCKAHOE.

WIND GUSTS TO 40 MPH IS POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

WAMSLEY
Special weather statement, Aug 4, 1:46 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 PM EDT FRI AUG 4 2006

VAZ082>084-086-090-091-094-041945-
CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-MATHEWS VA-NEW KENT
VA-NEWPORT NEWS/HAMPTON VA-YORK VA-
246 PM EDT FRI AUG 4 2006

...STRONG THUNDERSTORM MOVING INTO UPPER JAMES CITY COUNTY...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TOANO...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR NORGE AT 255 PM EDT...CROAKER AT 300 PM
EDT...LIGHTFOOT AT 305 PM EDT...SKIMINO AT 310 PM EDT...ALLMONDSVILLE
AT 315 PM EDT...CAMP PEARY AT 320 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

ALS
Special weather statement, Aug 4, 1:57 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
257 PM EDT FRI AUG 4 2006

VAZ063-071>074-082-083-042000-
CHARLES CITY VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-
257 PM EDT FRI AUG 4 2006

...STRONG THUNDERSTORMS IN KING WILLIAM...HANOVER...AND HENRICO
COUNTIES...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES SOUTHWEST OF SAINT STEPHENS CHURCH
TO HIGHLAND SPRINGS...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  SAINT STEPHENS CHURCH AROUND 315 PM EDT...
  ROXBURY AROUND 350 PM EDT...
  TALLEYSVILLE AROUND 400 PM EDT...

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

ALS
Special weather statement, Aug 4, 2:03 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT FRI AUG 4 2006

VAZ080-081-088-089-092-042000-
DINWIDDIE VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
303 PM EDT FRI AUG 4 2006

...STRONG THUNDERSTORM DEVELOPING IN DINWIDDIE COUNTY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF DINWIDDIE...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR REAMS AT 310 PM EDT...
CARSON AT 315 PM EDT...TEMPLETON AT 320 PM EDT...NEWVILLE AT 345 PM
EDT...HOMEVILLE AT 350 PM EDT...WAVERLY AT 400 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

ALS
Special weather statement, Aug 4, 2:06 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT FRI AUG 4 2006

VAZ065-079-042000-
BRUNSWICK VA-MECKLENBURG VA-
306 PM EDT FRI AUG 4 2006

...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHASE CITY...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR ROGERS CORNER AT 320 PM EDT...
BOYDTON AT 330 PM EDT...BASKERVILLE AT 345 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

ALS
Special weather statement, Aug 4, 2:24 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT FRI AUG 4 2006

VAZ089-090-093-094-096-042030-
ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SUFFOLK
VA-SURRY VA-
324 PM EDT FRI AUG 4 2006

...STRONG THUNDERSTORM DEVELOPING NEAR SURRY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SURRY...MOVING SOUTHEAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR ALLIANCE AT 330 PM EDT...CHIPPOKES
STATE PARK AT 340 PM EDT...BACONS CASTLE AT 345 PM EDT...POOLESVILLE
AT 350 PM EDT...MOONLIGHT AT 400 PM EDT...LAWSON AT 420 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

ALS

The radar

The Norfolk radar (KAKQ), 41 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Charles City (C)

When
August 4, 2:45 PM EST
Where
Charles City (C) County, 1 mi NE of Charles City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
37.350, -77.050

Trees blown down over power line on Church Lane.

Thunderstorm Wind, New Kent

When
August 4, 3:12 PM EST
Where
New Kent County, Lanexa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
37.383, -76.883

Trees blown down along Route 60.

Thunderstorm Wind, James City

When
August 4, 3:20 PM EST
Where
James City County, Toano
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
37.383, -76.817

Trees blown down on Forge Road.

Thunderstorm Wind, Williamsburg (C)

When
August 4, 3:30 PM EST
Where
Williamsburg (C) County, Williamsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
DEPT OF HIGHWAYS
Coordinates
37.267, -76.717

Large tree blown down on Holloway Road in the Queens Lake subdivision.

Thunderstorm Wind, York

When
August 4, 4:05 PM EST
Where
York County, Lackey
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
37.233, -76.550

Trees blown down on power lines on Old Williamsburg Road (Route 238).

Thunderstorm Wind, Chesapeake (C)

When
August 4, 4:44 PM EST
Where
Chesapeake (C) County, 2 mi N of Cornland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
36.650, -76.317

Trees blown down on West Road in front of Chesapeake Regional Airport.

Hail, Brunswick

When
August 4, 7:15 PM EST
Where
Brunswick County, Alberta
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.867, -77.867

Penny to nickel size hail fell.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528473, 5528474, 5528475, 5528476, 5528477, 5528478, 5528479.